Dr Basu : Hi there,This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.
Dr Basu : I understand your frustration.
Dr Basu : you will need to see an endocrinologist for further evaluation.
Dr Basu : Yes, PCOS and eating disorder related due to the hormonal imbalances.
Dr Basu : Excess androgen in the body can mess up with your psyche as well.
Dr Basu : Metformin is s popular drug used for both PCOS and eating disorder.
Dr Basu : Metformin will control your eating behavior as well.
Dr Basu : Also there is a new medication called Belviq.
Dr Basu : Belviq is considered if metformin does not fully relieve your symptoms.
Dr Basu : Also get your thyroid function checked.
Do you think I should try to discuss this with my psychiatrist, gynecologist or my GP? I'm in the UK. I'd need a referral to see an endocrinologist.
Dr Basu : I think you should discuss with your gp first.
Dr Basu : he can start metformin akso.
Dr Basu : and he can refer you to an endocrinologist.
Is it possible or rare to be over weight and bulimic? I've always been scared to bring it up as I am overweight and rather ashamed of my behaviour.
Dr Basu : It is quite common in fact.
Dr Basu : so do not blame yourself.
Dr Basu : treatable
Also, could the regular purging having contributed to the other meds not working? My Lithium bloods are fairly erratic. I don't know if it affects the depot injection but I've never had an antidepressant work for me either.
Dr Basu : That is likely from medication side effects like sertraline.
Dr Basu : lithium level fluctuates a lot so not only you.
Dr Basu : no it does not affect depo injection.
Thanks for your help.
Dr Basu : Very welcome
Dr Basu : best wishes